Wednesday, July 27, 2011

Ripped Educators! Ripped from the Pages of The Boone Examiner

One Man's Socrates is another man's MethMaster. Two gents who share my vocation in West Virginia now face more than a few semesters in the Iron Ivy League.

In a story we have been following for nearly two months, West Virginia State Police have arrested Keith Phipps and Jack Turley for meth precursor chemical offenses.
It had been reported earlier that the pair were being investigated for allegedly buying and smoking meth on school property in Boone County. Charges have not been filed directly relating to those allegations.
Phipps was arrested on a misdemeanor warrant for excessive purchase of pseudoephedrine (a meth* precursor chemical) in a month.
Turley was arrested on an 8-count Kanawha County felony warrant for excessive purchase of pseudoephedrine and other meth precursor chemicals.
Phipps was the principal at Boone County Career and Technical Center
and Turley was a teacher there. The Boone Examiner

This stuff is brutal. Yet, we hear voices to make drugs legal.

*Methamphetamine increases alertness, concentration, energy, and in high doses, can induce euphoria, enhance self-esteem, and increase libido. Methamphetamine has high potential for abuse and addiction by activating the psychological reward system via triggering a cascading release of dopamine in the brain. In the United States, methamphetamine is FDA approved for the treatment of ADHD and exogenous obesity, dispensed in the USA under the trademark name Desoxyn.
As a result of methamphetamine-induced neurotoxicity to dopaminergic neurons, chronic abuse may also lead to symptoms which persist beyond the withdrawal period for months, and even up to a year. Research has found that 20% of methamphetamine addicts experience a psychosis resembling schizophrenia which persists for longer than six months post-methamphetamine use; this amphetamine psychosis can be resistant to traditional treatment. In addition to psychological harm, physical harm, primarily consisting of cardiovascular damage, may occur with chronic misuse or acute overdose.[

No comments: